Hi Jesse and welcome to the forum. You will find a lot of people on here have been on quetiapine myself included. It’s very good as a mood stabiliser but does come with side effects. So I suggest you read up on it. There are quite a few posts on here about it. So just search thru the forum .
I was on Quetiapine for a number of years. My maximum dose was 1800mg and all I did was sleep and gain oodles of weight. I am still trying to lose that weight years later. quetiapine also cost me my job as I fell asleep in the staff room at work and the boss caught me.
Believe it nor not it was a work nominated psychiatrist. He was trying to prove I wasn't capable of working. Before seeing him I was on 1250mg. After seeing him it was put up to 1800mg and was proved correct. Been struggling to find a great job ever since.
I'm on it, I love it. Yeah, knocks me stupid, and yeah, it's not good to combine with motion sickness, and yeah, I have problems sleeping without it. But I also don't have paranoid delusions and I don't have depression. Trade-off for me is worth it.
Hey Daffy, no diabetes ..... yet. I am a ultra high risk though so really have to watch it.
I doubt that shrink will ever get struck off as he's an Associate Professor at the local University too. To me, he's an evil bastard!
Thank you all for your replies, I’ve had 10 years undiagnosed hell unstable mainly depression since I was 13. I would love to be stable for once! The weight gain is it increased appetite or physically puts weight on you
I love Quetiapine. It took a few months to figure out dosage but I have been on it for almost 3 years and it has remained a great med for me. I also take Wellburtrin. But the Quetiapine doesn't just hold back the hallucinations but they are not there at all. When my dose wasn't right it was like I knew the psychosis was just hiding under the surface but the right dose and they were gone totally. The sleep thing...after 6 or so months the sleeping was more manageable. It didn't knock me off my feet right after I took it. Yes I gained weight BUT my pdoc started me on metformin (normally a diabetic med) and weight got under control.